New chemo regimin…any input appreciated!

Discussion Board Forums General Discussion New chemo regimin…any input appreciated!

Viewing 6 posts - 1 through 6 (of 6 total)
  • Author
    Posts
  • #52341
    jamie-d
    Member

    Hi Patty,
    I was on Gemzar/Xeloda for 8 months and the only problem I had from the Xeloda was the hand and foot syndrome. 2 years later I was on Xeloda alone at a higher dose then when I was on the combo. 3 months into it I got exteme diarrhea to the point I was hospitalized for a week. Partly my own fault because I didn’t talk to the Dr until it got really bad. I am currently on Folfox and am more aggresive when I get GI symptoms. I have never been on Tarceva so don’t know how that would affect side effects. Hope this helps.
    Take care and God Bless,
    Jamie D

    #52340
    gavin
    Moderator

    Hi Patty,

    Some links that may be of interest to you regarding Xeloda (Capcetibine) –

    http://www.chemocare.com/bio/xeloda.asp

    http://www.xeloda.com/treatment/side-effects/managing

    This webinar may also be of interest to you.

    http://vimeo.com/22317348

    Best wishes,

    Gavin

    #52339
    marions
    Moderator

    Patty…..as Gavin has mentioned the search google function, top, right of page will retrieve numerous postings regarding xeloda. This drug is the pill form of 5F-U, which has been used for I believe more than 30 years.
    The majority of our posting show unremarkable side effects however, you might want to protect your hands and feet and slather on moisturizing cream. You may not experience the hand and foot problems sometimes associated with Xeloda but at least you will be prepared should it so happen. If anything you will have the smoothest hands and feet around. Of course I am also hoping for others to chime in too.
    All my best wishes,
    Marion

    #52338
    lainy
    Member

    Hi Patty. I was also going to suggest the search engine at the top of the page. Just type in Xeloda or whatever you are asking about and past posts will appear. Stage IV and in a 5K Fundraiser???? You are truly a Superwoman! Good luck on the new chemo cocktail!

    #52337
    gavin
    Moderator

    Hi Patty,

    Sorry to hear that you had a reaction to the Cisplatin, I hope that you have recovered from that now. I can’t help you specifically with personal experience as my dad never had chemo, but I am sure that others will be along soon to offer their experiences here. In the meantime, maybe you could check out the chemo board that we have here as I am sure that there will be many discussions there that will be of interest to you. It is here –

    http://www.cholangiocarcinoma.org/punbb/viewforum.php?id=16

    Also, the “search forum function” at the top of the page may also be of use to you with this. Please also let us know how you get on with the new chemo regimen, and I hope that it goes very well indeed.

    Best wishes,

    Gavin

    #5571
    patty-in-illinois
    Participant

    Last week while getting my Gemzar/Cisplatin (every 14 days), I had an allergic reaction to the Cisplatin. My Dr says I will never be able to take that drug or any drug in that family of drugs ever again. My oncologist called Dr. Javle at MD Anderson and they concurred that they will add Xeloda to my chemo regimen (twice a day).
    I have no symptoms of cancer and take no pain meds. I am 46 and work everyday. I take Tarceva also. I was just in a 5K fundraiser over the weekend. I am a stage 4 CC patient.
    My question is this….Has anyone ever been on the Gemzar/Xeloda/Tarceva regimen before. My dr. said severe diarhea is the worst thing from the Xeloda that might happen to some extent or it could be so severe they would take me off of it. I have had no side effects from the Tarceva except for my belly burned a little.
    Just looking for any input/comments/guidance on what might help the side effect before they get severe from the Xeloda!
    Patty in Illinois

Viewing 6 posts - 1 through 6 (of 6 total)
  • You must be logged in to reply to this topic.
©2019 - All Rights Reserved, Cholangiocarcinoma Foundation